MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25794
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: ed sutkowski cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Lab evaluation: 1 x zebd-7-10 device of lot #c1415078 was returned to cirl for evaluation.Upon evaluation of the returned device, a 0.035inch wire guide could not pass porthole 2 at the ductal end- confirmed kink.Indentation was noted at porthole 5 from the ductal end also.No side or back wall damage was noted.Although not referenced in the lab evaluation notes, indentation was also noted at porthole 3 from the ductal end.No other defects observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that the stent became kinked while straightening the pigtails with the straightener.Ifu review: it may be noted that according to the instructions for use, ifu0045-6, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.As per the precautions section of the ifu; "care must be exercised when straightening the pigtails curls* in order to avoid kinking or breaking the stent." prior to distribution, all zebd devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.Document review: a review of the manufacturing records for the zebd device of lot c1415078 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1415078; upon review of complaints this failure mode has not occurred previously with this lot # c1415078.Summary: this complaint is confirmed as the device was found to be kinked.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The physician attempted to advance the stent over a wire guide after straightening the stent with the straightener, but the stent would not advance over the wire guide.Then, it was confirmed that the kink in the pigtail of the stent.The user tried the same again (attempted to advance the stent over the wire guide after straightening the stent with the straightener), but it would not advance through.Another device (lot # unknown) was used instead and the procedure was completed with the replacement.There have been no adverse effects to the patient reported.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7341606
Report Number3001845648-2018-00126
Device Sequence Number16320855
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)201025(10)C1415078
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/15/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2018
Initial Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1